Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 11, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 13, 2010, 2:39 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2010, 2:39 PM EST (19:39 UTC)
- Expired
- Jan 13, 2010, 6:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS82 KMFL 131939 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 239 PM EST WED JAN 13 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM FOR METRO SECTIONS OF MIAMI-DADE AND BROWARD COUNTIES, AND ALSO INTERIOR SECTIONS OF MIAMI-DADE COUNTY FOR 35 PERCENT OR LESS RELATIVE HUMIDITY FOR 4 HOURS OR MORE... FLZ072>074-172-173-132300- /O.NEW.KMFL.FW.W.0011.100113T1939Z-100113T2300Z/ METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL BROWARD- COASTAL MIAMI DADE- 239 PM EST WED JAN 13 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NORTHWEST FLOW CONTINUES TO SUPPLY A DRY AIRMASS TO SOUTHEAST FLORIDA AND DEW POINTS HAVE FALLEN INTO THE UPPER 20S TO THE LOW 30S WHILE TEMPERATURES HAVE RISEN INTO THE MID 60S. THIS HAS BEEN OCCURRING ACROSS INLAND SECTIONS OF MIAMI-DADE COUNTY AND ACROSS METRO SECTIONS OF MIAMI-DADE AND BROWARD COUNTIES FOR THE PAST COUPLE OF HOURS AND WILL CONTINUE UNTIL 5 OR 6 PM. NORTHEAST WINDS WILL BEGIN TO PUSH MOISTURE INLAND ALONG THE COAST OVER THE NEXT HOUR OR TWO, BUT THE CRITERIA OF DURATION OF 4 HOURS OF SUB 35 PERCENT RH WILL LIKELY ALREADY BE MET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
339 WWUS82 KMFL 132302 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 602 PM EST WED JAN 13 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... FLZ072>074-172-173-140015- /O.EXP.KMFL.FW.W.0011.000000T0000Z-100113T2300Z/ METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL BROWARD- COASTAL MIAMI DADE- 602 PM EST WED JAN 13 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. LOCAL OBSERVATIONS CONFIRM THAT RELATIVE HUMIDITY VALUES HAVE INDEED RISEN ABOVE 35 PERCENT ACROSS THE RED FLAG WARNING AREA. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 6 PM EST. $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 13, 2:27 PM EST, 12 minutes earlier.
Area forecast discussion, Jan 13, 2:27 PM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 227 PM EST WED JAN 13 2010 ...WARMING TREND FINALLY HERE... .SHORT TERM...TONIGHT THROUGH FRIDAY...A WARMING TREND IS FINALLY ON ITS WAY WITH WEDNESDAY AFTERNOON TEMPS REACHING THE MID 60S OVER SE AREAS...ALTHOUGH NOT QUITE 60S ACROSS INTERIOR AND WEST. TEMPS SHOULD CONTINUE TO GRADUALLY INCREASE THROUGH THIS PERIOD AS A SURFACE HIGH OVER SOUTHERN U.S. MOVES OVER THE WESTERN ATLANTIC AND THE LOW LVL WIND FLOW SHIFTS TO NE AND THEN EAST. A WEAK UPPER LVL RIDGE WILL ALSO MOVE EASTWARD OVER THE PENINSULA DURING THIS PERIOD AND THIS WILL ALSO AID IN RAISING TEMPERATURES DUE, IN PART, TO INCREASED M/U LVL SUBSIDENCE. ALTHOUGH MOISTURE IS EXPECTED TO GRADUALLY INCREASE OVER THE LOCAL AREA, LITTLE OR NO PRECIP SHOULD BE EXPECTED AT LEAST THROUGH THURSDAY. IS NOT UNTIL FRIDAY THAT WE COULD SEE A SIGNIFICANT INCREASE IN THE CHANCES FOR RAIN AS THE SURFACE RIDGE MOVES FURTHER EAST AND THE LOW LVL FLOW TURN MORE SE ADVECTING PATCHES OF MOISTURE/SHOWERS BACK OVER S. FLORIDA. WITH THIS IN MIND...WL KEEP POPS IN THE SLIGHT CHANCE CAT AND WL INDICATE A CHANCE LATE FRIDAY AND FRIDAY EVENING. && .LONG TERM...SATURDAY THROUGH MONDAY...FORECAST PROBLEM FOR THIS PERIOD IS, NO ONLY THE TIMING OF THE NEXT FRONT, BUT ALSO THE KIND OF WEATHER CONDITIONS ASSOCIATED WITH IT. BOTH, 13/12Z GFS RUN AND ECMWF (13/00Z RUN), HAVE A FAIRLY CLOSE INITIALIZATION OF THE SYSTEM EXPECTED TO DEVELOP OVER THE GULF OF MEX JUST OFF THE TEXAS COAST. HOWEVER, THEY SOON BEGIN TO DIVERGE IN SPEED AND POSITION OF THE LOW AND ASSOCIATED FRONT. GFS HAS BEEN FOR THE PAST FEW RUNS THE FASTEST AND THE ONE WITH THE SOUTHERNMOST POSITION, BUT THE LAST RUN SHOWS A TREND TO GO CLOSER TO ECMWF. ON THE OTHER HAND...BELIEVE ECMWF COULD BE TOO SLOW IN BRINGING THE FRONT ACROSS THE LOCAL AREA WITH MOST ACTIVE WEATHER AND ACTUAL FROPA ABOUT 24 HRS LATER THAN GFS. AT THIS TIME WL COMPROMISE AND BRING BOTH, FRONT AND ASSOCIATED WEATHER, SOMETIME IN BETWEEN THE TWO MODELS, I.E. VERY LATE SATURDAY OR EARLY SUNDAY MORNING...HOWEVER IF FUTURE RUNS OF THE GFS CONTINUE WITH THIS TREND, MOST WX CONDITIONS ASSOCIATED WITH THIS FRONT COULD BE EXPERIENCED SUNDAY NIGHT/EARLY MONDAY. LIKEWISE...LATEST GFS RUNS HAVE BEEN SHIFTING MOST ENERGY/BETTER DYNAMICS ASSOCIATED WITH THIS SYSTEM NORTHWARD..CLOSER TO ECMWF SOLUTION. ALTHOUGH THUNDERSTORMS CAN STILL BE EXPECTED WITH THIS SYSTEM...IT NOW SEEMS A SLIGHT CHANCE AT BEST WITH HIGHEST PROBABILITY OVER THE LAKE OKEECHOBEE REGION. SHOWER ACTIVITY, HOWEVER, IS STILL EXPECTED TO BE HIGH AND THAT IS THE REASON TO KEEP LIKELY POPS ACROSS SOUTH FLORIDA ESPECIALLY SATURDAY NIGHT. A DRYING TREND SHOULD BEGIN MONDAY. .MARINE...PLEASANT MARINE CONDITIONS SHOULD PREVAIL OVER ALL WATERS THROUGH FRIDAY. HOWEVER...WINDS SHOULD INCREASE FROM THE SOUTHEAST SATURDAY AS THE SFC LOW/FRONT CONTINUE TO DEVELOP OVER THE GULF OF MEXICO WITH MARINE CONDITIONS TURNING HAZARDOUS WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY OVER MOST WATERS. MONDAY THE WINDS SHOULD TURN NORTHWEST AND DECREASE IN SPEED...HOWEVER HAZARDOUS SEAS MAY STILL CONTINUE IN THE GULF STREAM UNDER THOSE CONDITIONS. && .FIRE WEATHER...PROLONGED NW FLOW AND LOWER DEW POINT VALUES CAUSED RH VALUES TO PLUNGE OVER THE ERN METRO AREAS WEDNESDAY AFTERNOON...HOWEVER DURATION WAS EXPECTED NOT TO EXCEED THREE HOURS AS THE SFC FLOW SHOULD TURN MORE NE AND BRING MOISTURE FROM THE ATLANTIC OCEAN. AS THE WINDS SHIFT TO EAST AND THEN SE BY FRIDAY...MORE MOISTURE IS EXPECTED TO BE ADVECTED OVER THE LOCAL AREA AND THUS HIGHER RH VALUES. THEREFORE...NO PROBLEM IS EXPECTED THROUGH THE REST OF THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 47 72 58 76 / 0 10 20 20 FORT LAUDERDALE 52 73 63 76 / 0 10 10 20 MIAMI 50 74 63 77 / 0 20 10 20 NAPLES 43 73 54 79 / 0 10 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH AVIATION...04/AT
Hazardous weather outlook, Jan 13, 8:30 AM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 830 AM EST WED JAN 13 2010 FLZ063-066>075-168-172>174-140945- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 830 AM EST WED JAN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: ANOTHER CHILLY NIGHT IS EXPECTED ACROSS INTERIOR LOCATIONS AROUND THE LAKE REGION WITH LOW TEMPERATURE FALLING INTO THE UPPER 30S TO AROUND 40 BY SUNRISE ON THURSDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS COULD RETURN TO SOUTH FLORIDA THIS WEEKEND AS A LOW PRESSURE SYSTEM DEVELOPS IN THE THE GULF OF MEXICO AND MOVES NORTHEAST INTO THE SOUTHEAST UNITED STATES. THERE WILL ALSO BE AN INCREASE IN RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA LATE THIS WEEK INTO EARLY NEXT WEEKEND, AS WINDS BECOME SOUTHEAST AND INCREASE IN STRENGTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 12:33 AM EST | Frost Advisory | MFL | Collier | 7 hr |
| Jan 13, 12:33 AM EST | Freeze Warning | MFL | Glades, Hendry | 7 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.